Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 14, NWS Detroit, MI

July 8, 2016Bay County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 8, 2016, 2:29 PM EDT for Bay County, Michigan. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 2:29 PM EDT (18:29 UTC)
Expired
Jul 8, 2016, 3:30 PM EDT
In force
61 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Bay County, MI

The radar

The NCL Michigan radar (KAPX), 125 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:00 PM EDTHAIL 1.751 Ne Bentley, MI
Jul 8, 3:27 PM EDTTSTM WND DMG5 Ese Rhodes, MI18 INCH DIAMETER WILLOW BRANCH DOWN ON CODY ESTEY ROAD
Jul 8, 3:38 PM EDTHAIL 0.88Pinconning, MIHEAVY RAIN. BREEZY. HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 12:32 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

878 
WUUS53 KDTX 081829
SVRDTX
MIC017-081930-
/O.NEW.KDTX.SV.W.0014.160708T1829Z-160708T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
229 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BAY COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 330 PM EDT

* AT 228 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  WINEGARS...OR NEAR GLADWIN...MOVING EAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BENTLEY AROUND 250 PM EDT. 
  PINCONNING AROUND 305 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PINCONNING...BENTLEY AND MOUNT FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4391 8404 4391 8391 4392 8390 4392 8388
      4390 8387 4381 8389 4386 8417 4400 8417
      4400 8405
TIME...MOT...LOC 1828Z 271DEG 30KT 4395 8437 

HAIL...1.75IN
WIND...60MPH
 
$$

BEHNKE/MANN
1 follow-up statement
565 
WWUS53 KDTX 081841
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
241 PM EDT FRI JUL 8 2016

MIC017-081930-
/O.CON.KDTX.SV.W.0014.000000T0000Z-160708T1930Z/
BAY MI-
241 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN BAY COUNTY...

AT 240 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RHODES...OR 11
MILES SOUTHWEST OF STERLING...MOVING EAST AT 35 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BENTLEY AROUND 250 PM EDT. 
  PINCONNING AROUND 305 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PINCONNING...BENTLEY AND MOUNT FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4391 8404 4391 8391 4392 8390 4392 8388
      4390 8387 4381 8389 4386 8417 4400 8417
      4400 8405
TIME...MOT...LOC 1840Z 271DEG 30KT 4395 8423 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:11 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 8, 1:11 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
111 PM EDT FRI JUL 8 2016

.AVIATION...

Atmosphere has struggled to erode the low moisture and stratus
through the morning but skies finally look to be scattering out with
better afternoon mixing. Attention turns to convective potential for
the afternoon and evening hours. An approaching cold front will be
the focus for an expanding area of showers and thunderstorms this
afternoon. Initiation time will be around 18-19Z for MBS and FNT,
and closer to 21Z for the Detroit area terminals. With the coverage
hires models are forecasting, decided to go tempo for all sites at
this time. Activity will end around 00Z with drier air leading to a
VFR bkn deck above 5kft.  Question will be what kind of stratus
field do we get in the early morning again with the enhance low
level moisture field left by the storms? Went with SCT for now til
we see where the bulk of the rain is laid out. Winds will pick up
this afternoon out of the west-southwest, and will veer
northwesterly behind the front by Saturday morning.

For DTW...Cloud decks will continue to rise over the next hour or
two before stabilizing in low VFR. Timing of the thunderstorms still
looks best from about 21-00Z this evening, but cannot rule out a
stray storm in advance of the line. Will handle any isolated lead
cell with an amendment. Low confidence in MVFR/IFR stratus early
Saturday morning.

//DTW Threshold Probabilities...

* Medium in cigs aob 5kft through this evening...low for early
  Saturday morning.

* Medium for thunderstorms in DTW airspace this afternoon.

&&

.PREV DISCUSSION...
Issued at 1135 AM EDT Fri Jul 8 2016

UPDATE...

A volatile severe weather scenario is setting up over lower
Michigan for the afternoon into early evening. Convection is
already off to a strong start in northern lower Michigan where
favorable atmospheric conditions are just beginning to overlap.
The storm environment will become even more favorable over central
and southern lower Michigan during early afternoon driven
primarily by the strong upper low for early July and the
associated cold front that will move through the region. Late
morning mesoanalysis indicates a ridge of MLCAPE exceeding 2000
J/KG extending northward from Illinois ahead of the cold front.
The upper low will then provide a mostly unidirectional wind
profile with near 50 knots of 0-6 km bulk shear, mid level lapse
rates steepening toward 7 C/KM, and strong negative buoyancy below
cloud base suggested by dry air in WV imagery. Model forecast
soundings indicate freezing level also lowering into the 11-12 kft
range which will be more favorable for large hail with
increasingly large cape density in the mid levels. Expect
buoyancy/shear interaction to produce discrete supercell mode
initially where strongly rotating updrafts/deep mesocyclones will
support both large hail possibly greater than golf ball size and
tornado potential. Transition to linear mode later in the day will
also support damaging wind exceeding 60 mph. At this point, storm
coverage is expected to be more numerous in the Tri Cities to
northern Thumb region down to about the I-69 corridor but with
coverage still generously scattered farther south through metro
Detroit. Important to note that all storms will have similar
severe potential over all of SE Michigan regardless of coverage.

PREV DISCUSSION...
Issued at 402 AM EDT Fri Jul 8 2016

DISCUSSION...

Deep layer subsidence will largely define conditions through the
morning period, the increase in stability anchored by the residual
mid level warm bubble left in the wake of the early morning MCV
passage. This environment will favor a high degree of insolation
early in the day, supported by recent satellite trends which suggest
cirrus blowoff from ongoing convection upstream will largely pass to
the south.  This will center SE Michigan within a progressively
destabilizing profile heading into the afternoon period, immediately
downstream of an inbound cold front and strong PV anomaly timed to
arrive at peak heating.  Entrenched moist low level environment
/dewpoints upper 60s-near 70/ combined with late day temperatures of
upper 80s to around 90 will yield at least a moderately unstable
thermodynamic profile.  Modified sounding data with this profile
lends MLCAPE in the vicinity of 2000 J/KG.  The southern extension
of the dynamic shortwave, carrying 70 knots at 500 mb, will zip
across central lower MI by mid-late afternoon. Solid wing of
CVA/convergence tied this feature and the attendant front likely the
anchor point for convective initiation either overhead or
immediately upstream during this time.  Most recent CAMS guidance
centers the greatest coverage across the Tri-Cities and Thumb
region, this corridor more favorably positioned within a zone of
greater forcing and better mid level lapse rates.  Underlying
environment certainly presents a severe convective risk.  Bulk shear
more than adequate to quickly organize any robust updrafts, with the
overall wind magnitude and favorable hodograph suggesting the mode
possibly as supercellular.  Sizable amount of DCAPE />1500/ will
translate into a strong wind gust threat.

Residual mid level cyclonic flow trailing the exiting trough to
start the weekend.  Renewed convergence/ascent tied to additional
weak shortwave energy working into diurnal heating will bring a
chance for showers Saturday /mainly east/.  Otherwise, noticeably
cooler and less humid post-frontal conditions.  850 mb temperatures
now centered in the lower teens, translating into highs in the 70s.
Period of benign and generally seasonable conditions for Sunday-
Monday under building high pressure.

MARINE...

Thunderstorms are possible over area waters this afternoon. Storms
will carry a primary threat of wind gusts up to 60 mph. Relatively
cool air rushing in behind the associated cold front will allow
northwest gusts and significant wave heights to reach small craft
advisory critera on Saturday, particularly along the exposed
nearshore waters of the thumb. The remainder of the forecast period
will be quiet with light to moderate winds.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....DRK
UPDATE.......BT
DISCUSSION...MR
MARINE.......JVC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 8, 10:32 AM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1032 AM EDT FRI JUL 8 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-090815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1032 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THE TRI CITIES AND NORTHERN
THUMB DOWN TO ABOUT THE I-69 CORRIDOR WITH COVERAGE MORE SCATTERED
TO THE SOUTH THROUGH METRO DETROIT. STORMS WILL HAVE POTENTIAL TO
BECOME SEVERE OVER ALL OF SOUTHEAST MICHIGAN...CAPABLE OF WIND GUSTS
TO 60 MPH OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE
ENVIRONMENT IS ALSO FAVORABLE FOR TORNADOES IN THE STRONGEST STORMS.
TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM.
STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090815-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1032 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY OVER SAGINAW BAY AND LAKE
HURON WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH WESTERN LAKE
ERIE. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL AREAS...
CAPABLE OF WIND GUSTS TO 50 KNOTS OR GREATER AND LARGE HAIL NEAR
GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR WATERSPOUTS
NEAR SHORELINE REGIONS. TIMING FOR THE GREATEST SEVERE WEATHER
THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT
35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

BT

In the hours before

Local storm report, Jul 8, 9:45 AM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
945 AM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       OIL CITY                43.61N 84.59W
07/08/2016  M1.01 INCH       MIDLAND            MI   CO-OP OBSERVER

            3 HOUR TOTAL

1200 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
07/08/2016  M1.51 INCH       SAGINAW            MI   CO-OP OBSERVER

            3 HOUR TOTAL

0230 AM     HEAVY RAIN       LAPEER                  43.05N 83.32W
07/08/2016  M1.64 INCH       LAPEER             MI   CO-OP OBSERVER

            4.5 HOUR TOTAL

0230 AM     HEAVY RAIN       CLIFFORD                43.31N 83.18W
07/08/2016  M1.00 INCH       LAPEER             MI   EMERGENCY MNGR

            4.5 HOUR TOTAL

0400 AM     HEAVY RAIN       OXFORD                  42.82N 83.25W
07/08/2016  M2.32 INCH       OAKLAND            MI   TRAINED SPOTTER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       1 E CLARKSTON           42.74N 83.40W
07/08/2016  M2.79 INCH       OAKLAND            MI   TRAINED SPOTTER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       2 NE ROSEVILLE          42.53N 82.91W
07/08/2016  M2.26 INCH       MACOMB             MI   COCORAHS

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       GOODRICH                42.92N 83.51W
07/08/2016  M1.44 INCH       GENESEE            MI   CO-OP OBSERVER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       GROSSE POINTE FARMS     42.40N 82.89W
07/08/2016  M2.41 INCH       WAYNE              MI   CO-OP OBSERVER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       3 NW MACOMB TOWNSHIP    42.70N 82.96W
07/08/2016  M1.10 INCH       MACOMB             MI   TRAINED SPOTTER

            4 HOUR TOTAL

0700 AM     HEAVY RAIN       1 N WHITMORE LAKE       42.44N 83.75W
07/08/2016  M2.30 INCH       LIVINGSTON         MI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

DT
Local storm report, Jul 8, 10:29 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1029 AM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       3 NW SAGINAW            43.45N 83.99W
07/08/2016  M1.22 INCH       SAGINAW            MI   COCORAHS

            3 HOUR TOTAL

0400 AM     HEAVY RAIN       RICHMOND                42.81N 82.75W
07/08/2016  M1.57 INCH       MACOMB             MI   CO-OP OBSERVER

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       1 ESE DAVISBURG         42.75N 83.52W
07/08/2016  M3.51 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       2 S ORTONVILLE          42.82N 83.44W
07/08/2016  M3.34 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       3 NNE SOUTHFIELD        42.52N 83.24W
07/08/2016  M1.51 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

&&

DT
Local storm report, Jul 8, 10:33 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 AM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     3 WNW SHIELDS           43.44N 84.12W
07/07/2016                   SAGINAW            MI   911 CALL CENTER

            TREE DOWN BLOCKING ROAD IN THOMAS TWP

1014 PM     TSTM WND GST     2 WNW SHIELDS           43.43N 84.11W
07/07/2016  E40.00 MPH       SAGINAW            MI   TRAINED SPOTTER

            HEAVY DOWNPOUR AND STRONG WIND GUSTS. WIND WAS ESTIMATED
            TO BE BETWEEN 40 AND 50 MPH. METAL FLAG POLE BENT AND
            FLAG RIPPED FROM POLE.

1022 PM     TSTM WND DMG     SAGINAW                 43.42N 83.95W
07/07/2016                   SAGINAW            MI   CO-OP OBSERVER

            LARGE TREE BLOCKING RIVER ROAD NORTH OF STATE STREET.
            THUNDERSTORM WIND GUST ESTIMATED AT 60 MPH.

1030 PM     HEAVY RAIN       HENDERSON               43.09N 84.20W
07/07/2016  E1.25 INCH       SHIAWASSEE         MI   TRAINED SPOTTER

            HEAVY RAINFALL ESTIMATED AROUND 1.25 INCHES IN 30
            MINUTES. STEADY STRONG WIND 30-35 MPH. HENDERSON RD AND
            M52.

1035 PM     TSTM WND GST     2 NW SAGINAW            43.44N 83.98W
07/07/2016  E45.00 MPH       SAGINAW            MI   TRAINED SPOTTER

            THUNDERSTORM WIND GUST ESTIMATED 40 TO 50 MPH. REPORT
            DELAYED TO EXTENSIVE POWER OUTAGE.

1105 PM     HEAVY RAIN       OTISVILLE               43.17N 83.52W
07/07/2016  M1.40 INCH       GENESEE            MI   TRAINED SPOTTER

            HEAVY RAIN FELL IN ROUGHLY A ONE HOUR TIME PERIOD.

1130 PM     HEAVY RAIN       OWOSSO                  43.00N 84.18W
07/07/2016  M1.08 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            1.5 HOUR TOTAL

1200 AM     HEAVY RAIN       OIL CITY                43.61N 84.59W
07/08/2016  M1.01 INCH       MIDLAND            MI   CO-OP OBSERVER

            3 HOUR TOTAL

1200 AM     HEAVY RAIN       HEMLOCK                 43.42N 84.23W
07/08/2016  M1.22 INCH       SAGINAW            MI   TRAINED SPOTTER

            3 HOUR TOTAL

1200 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
07/08/2016  M1.51 INCH       SAGINAW            MI   CO-OP OBSERVER

            3 HOUR TOTAL

1200 AM     HEAVY RAIN       1 SE FRANKENMUTH        43.32N 83.73W
07/08/2016  M1.10 INCH       SAGINAW            MI   CO-OP OBSERVER

            3 HOUR TOTAL

1200 AM     HEAVY RAIN       3 NW SAGINAW            43.45N 83.99W
07/08/2016  M1.22 INCH       SAGINAW            MI   COCORAHS

            3 HOUR TOTAL

0130 AM     HEAVY RAIN       9 S GOODRICH            42.79N 83.51W
07/08/2016  M3.10 INCH       OAKLAND            MI   PUBLIC

0230 AM     HEAVY RAIN       CLIFFORD                43.31N 83.18W
07/08/2016  M1.00 INCH       LAPEER             MI   EMERGENCY MNGR

            4.5 HOUR TOTAL

0230 AM     HEAVY RAIN       VASSAR                  43.37N 83.58W
07/08/2016  M1.03 INCH       TUSCOLA            MI   CO-OP OBSERVER

            4 HOUR TOTAL

0230 AM     HEAVY RAIN       LAPEER                  43.05N 83.32W
07/08/2016  M1.64 INCH       LAPEER             MI   CO-OP OBSERVER

            4.5 HOUR TOTAL

0300 AM     HEAVY RAIN       MORENCI                 41.72N 84.22W
07/08/2016  M2.11 INCH       LENAWEE            MI   CO-OP OBSERVER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       SHELBY TOWNSHIP         42.67N 83.03W
07/08/2016  M1.75 INCH       MACOMB             MI   COCORAHS

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       1 SSE HARRISON TOWNSHIP 42.57N 82.81W
07/08/2016  M2.04 INCH       MACOMB             MI   COCORAHS

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       3 NNE WARREN            42.53N 83.01W
07/08/2016  M2.35 INCH       MACOMB             MI   COCORAHS

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       1 NW SOUTH LYON         42.47N 83.67W
07/08/2016  M2.90 INCH       LIVINGSTON         MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       1 NNE DAVISBURG         42.77N 83.53W
07/08/2016  M2.98 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       3 NNE SOUTHFIELD        42.52N 83.24W
07/08/2016  M1.51 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       CLINTON TOWNSHIP        42.59N 82.92W
07/08/2016  M1.00 INCH       MACOMB             MI   COCORAHS

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       NEW BALTIMORE           42.68N 82.74W
07/08/2016  M1.11 INCH       MACOMB             MI   COCORAHS

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       ALGONAC                 42.62N 82.53W
07/08/2016  M1.10 INCH       ST. CLAIR          MI   COCORAHS

            3 HOUR TOTAL

0400 AM     HEAVY RAIN       5 W PLYMOUTH            42.37N 83.57W
07/08/2016  M1.36 INCH       WASHTENAW          MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       3 SE NEWPORT            41.97N 83.27W
07/08/2016  M1.34 INCH       MONROE             MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       2 S TROY                42.55N 83.14W
07/08/2016  M1.32 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       FARMINGTON HILLS        42.49N 83.38W
07/08/2016  M1.51 INCH       OAKLAND            MI   BROADCAST MEDIA

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       6 NNE DOWNTOWN DETROIT  42.41N 83.01W
07/08/2016  M2.99 INCH       WAYNE              MI   ASOS

            4 HOUR TOTAL AT DETROIT CITY AIRPORT /KDET/

0400 AM     HEAVY RAIN       WEST BLOOMFIELD         42.57N 83.38W
07/08/2016  M1.44 INCH       OAKLAND            MI   CO-OP OBSERVER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       OXFORD                  42.82N 83.25W
07/08/2016  M2.32 INCH       OAKLAND            MI   TRAINED SPOTTER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       1 E CLARKSTON           42.74N 83.40W
07/08/2016  M2.79 INCH       OAKLAND            MI   TRAINED SPOTTER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       2 NE ROSEVILLE          42.53N 82.91W
07/08/2016  M2.26 INCH       MACOMB             MI   COCORAHS

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       GOODRICH                42.92N 83.51W
07/08/2016  M1.44 INCH       GENESEE            MI   CO-OP OBSERVER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       GROSSE POINTE FARMS     42.40N 82.89W
07/08/2016  M2.41 INCH       WAYNE              MI   CO-OP OBSERVER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       3 NW MACOMB TOWNSHIP    42.70N 82.96W
07/08/2016  M1.10 INCH       MACOMB             MI   TRAINED SPOTTER

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       RICHMOND                42.81N 82.75W
07/08/2016  M1.57 INCH       MACOMB             MI   CO-OP OBSERVER

            4 HOUR TOTAL

0400 AM     HEAVY RAIN       1 ESE DAVISBURG         42.75N 83.52W
07/08/2016  M3.51 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       2 S ORTONVILLE          42.82N 83.44W
07/08/2016  M3.34 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       3 W ORTONVILLE          42.86N 83.51W
07/08/2016  M2.21 INCH       OAKLAND            MI   TRAINED SPOTTER

            5 HOUR TOTAL IN GROVELAND TWP

0400 AM     HEAVY RAIN       BLOOMFIELD HILLS        42.58N 83.25W
07/08/2016  M1.67 INCH       OAKLAND            MI   CO-OP OBSERVER

            5 HOUR TOTAL

0400 AM     HEAVY RAIN       ROYAL OAK               42.51N 83.15W
07/08/2016  M1.83 INCH       OAKLAND            MI   TRAINED SPOTTER

            5 HOUR TOTAL

0555 AM     HEAVY RAIN       ROSEVILLE               42.51N 82.94W
07/08/2016  M2.99 INCH       MACOMB             MI   TRAINED SPOTTER

0700 AM     HEAVY RAIN       1 N WHITMORE LAKE       42.44N 83.75W
07/08/2016  M2.30 INCH       LIVINGSTON         MI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

DT
Local storm report, Jul 8, 1:26 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HEAVY RAIN       N LIVONIA               42.40N 83.37W
07/08/2016  M1.88 INCH       WAYNE              MI   TRAINED SPOTTER

            RAINFALL TOTAL OVER THE PAST 14 HRS.

&&

DELLIOTT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:34 PM EDTSpecial Weather StatementDTXMidland, Saginaw56 min
Jul 7, 9:58 PM EDTSpecial Weather StatementDTXSaginaw62 min
Jul 7, 10:30 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw, Tuscola60 min
Jul 7, 10:36 PM EDTSpecial Weather StatementDTXLenawee39 min
Jul 7, 10:58 PM EDTSpecial Weather StatementDTXLenawee, Monroe92 min
Jul 7, 11:02 PM EDTSpecial Weather StatementDTXGenesee, Lapeer43 min
Jul 7, 11:14 PM EDTSevere Thunderstorm WarningDTXLapeer, Sanilac, Tuscola55 min
Jul 7, 11:23 PM EDTAreal Flood AdvisoryDTXLenawee3 hr
Jul 7, 11:24 PM EDTSpecial Weather StatementDTXGenesee, Lapeer, Macomb, Oakland, Saint Clair66 min
Jul 8, 12:14 AM EDTSpecial Weather StatementDTXOakland61 min
Jul 8, 12:16 AM EDTAreal Flood AdvisoryDTXOakland3 hr
Jul 8, 12:18 AM EDTAreal Flood AdvisoryDTXMonroe3 hr
Jul 8, 12:32 AM EDTAreal Flood AdvisoryDTXLapeer, Saint Clair3 hr
Jul 8, 1:15 AM EDTAreal Flood AdvisoryDTXLivingston, Oakland, Washtenaw3 hr
Jul 8, 1:18 AM EDTAreal Flood AdvisoryDTXMacomb, Saint Clair3 hr
Jul 8, 5:49 AM EDTAreal Flood WarningDTXMacomb, Wayne6 hr
Jul 8, 2:33 PM EDTSpecial Marine WarningDTX117 min
Jul 8, 2:43 PM EDTSpecial Weather StatementDTXMidland77 min
Jul 8, 2:46 PM EDTTornado WarningDTXBay44 min
Jul 8, 3:02 PM EDTSevere Thunderstorm WarningDTXMidland58 min
Jul 8, 3:28 PM EDTTornado WarningDTXBay30 min
Jul 8, 4:07 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola53 min
Jul 8, 4:13 PM EDTSpecial Weather StatementDTXBay77 min
Jul 8, 4:23 PM EDTSpecial Marine WarningDTX97 min
Jul 8, 4:36 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw, Tuscola54 min
Jul 8, 4:51 PM EDTSpecial Marine WarningDTX114 min
Jul 8, 4:53 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac67 min
Jul 8, 5:03 PM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee57 min
Jul 8, 5:23 PM EDTSevere Thunderstorm WarningDTXSanilac52 min
Jul 8, 5:27 PM EDTSpecial Marine WarningDTX93 min
Jul 8, 5:29 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola47 min
Jul 8, 5:58 PM EDTSevere Thunderstorm WarningDTXGenesee16 min
Jul 8, 6:13 PM EDTSpecial Weather StatementDTXLapeer62 min
Jul 8, 6:27 PM EDTSpecial Weather StatementDTXLapeer, Saint Clair63 min
Jul 8, 6:34 PM EDTSpecial Weather StatementDTXLenawee56 min
Jul 8, 7:00 PM EDTSevere Thunderstorm WarningDTXOakland, Washtenaw, Wayne60 min
Jul 8, 7:09 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe, Washtenaw, Wayne81 min
Jul 8, 7:12 PM EDTSpecial Marine WarningDTX93 min
Jul 8, 7:27 PM EDTSpecial Weather StatementDTXMacomb48 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.